Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 155, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 4, 2001, 9:16 PM CDT for Kent County, Texas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 9:16 PM CDT (02:16 UTC)
- Expired
- Jun 4, 2001, 10:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kent County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 9:30 PM CDT | Hail 2 | Jayton, TX | Law enforcement officials reported hen egg size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 4045 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 050216 SVRLBB TXC263-050300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 916 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KENT COUNTY IN NORTHWEST TEXAS * UNTIL 1000 PM CDT * AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHEASTERN KENT COUNTY...OR ABOUT 16 MILES SOUTH OF JAYTON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF GOLF BALLS IS POSSIBLE WITH THIS STORM. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... HIGHWAY 70 SOUTHEAST OF CLAIREMONT AND RURAL PARTS OF SOUTHEAST KENT COUNTY. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. LAT...LON 3305 10079 3296 10075 3297 10053 3329 10053
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:22 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 4, 5:22 PM CDT, 3 hours 54 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 522 PM CDT MON JUN 4 2001 VSBL SAT IMAGES AND AREAS RADARS INDICATE CAP SHOWING SIGNS OF BREAKING WITH TCU DVLPG AND WDLY SCT TSRA INITIATING ALONG THE DRYLINE. LATEST RUN OF THE MESO-ETA AS WELL AS THE RUC HINTS THAT WDLY SCT TSRA COULD FILL IN THROUGH 00Z AND CONT THROUGH A PORTION OF THE EVENING. SVR POTENTIAL IS THERE AND SPC ALSO MONITORING THE ERN ZONES FOR A PSBL WATCH OVR THE NXT FEW HRS (SEE SPC MESOSCALE DISCUSSION 1031 FOR MORE INFO). WL UPDATE THE ZFP TO RAISE POPS TO 40 PERCENT ACROSS THE ERN ZONES AND INCLUDE MENTION OF SVR. WL BE INTERESTING TO SEE IF CONVECTION CAN BE SUSTAINED LTR TNGT AS 50KT LLJ GETS CRANKING. ANOTHER UPDATE MAY BE NECESSARY LTR PENDING FURTHER ANALYSIS. .LUB...NONE. ST
In the hours before
Special weather statement, Jun 4, 5:47 PM CDT, 3 hours 29 minutes before
TXZ024>026-030>032-036>038-042>044-050500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 547 PM CDT MON JUN 4 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL MIDNIGHT CDT TUESDAY MORNING... KING...HALL...FLOYD...CROSBY...CHILDRESS...MOTLEY...GARZA... STONEWALL...KENT...COTTLE...BRISCOE AND DICKENS... REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ST
Local storm report, Jun 4, 7:47 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
747 PM CDT MON JUN 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0733 PM 12 SW DICKENS TX 1.75 INCH HAIL
06/04/01 DICKENS REPORTED IN THE COMMUNITY
OF GILPIN BY DICKENS COUNTY
SHERIFFS zOFFICE.
0720 PM 5 W GIRARD TX .75 INCH HAIL
06/04/01 KENT REPORTED BY THE PUBLIC.
STLocal storm report, Jun 4, 7:47 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LUBBOCK, TX
747 PM CDT MON JUN 4 2001
...CORRECTED LOCATION OF HAIL REPORT IN DICKENS COUNTY...
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0733 PM 12 SE DICKENS TX 1.75 INCH HAIL
06/04/01 DICKENS REPORTED IN THE COMMUNITY
OF GILPIN BY DICKENS COUNTY
SHERIFFS OFFICE.
0720 PM 5 W GIRARD TX .75 INCH HAIL
06/04/01 KENT REPORTED BY THE PUBLIC.
STSpecial weather statement, Jun 4, 8:54 PM CDT, 22 minutes before
TXZ024>026-030>032-036>038-042>044-050500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 854 PM CDT MON JUN 4 2001 THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL MIDNIGHT CDT TUESDAY MORNING... KING...HALL...FLOYD...CROSBY...CHILDRESS...MOTLEY...GARZA... STONEWALL...KENT...COTTLE...BRISCOE AND DICKENS... THIS WATCH DOES NOT INCLUDE THE LUBBOCK METROPOLITAN AREA. EARLY THIS EVENING THE DRYLINE WAS MOVING SLOWLY WEST AND EXTENDED ALONG A LINE FROM THE MACKENZIE RESERVOIR SOUTH TO LORENZO TO NEAR GRASSLAND. ALONG AND BEHIND THE DRYLINE...CONDITIONS CONTINUE TO BE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS...MAINLY ACROSS THE EASTERN PORTIONS OF THE SOUTH PLAINS AS WELL AS THE EXTREME SOUTHERN PANHANDLE AND ROLLING PLAINS. ANY THUNDERSTORMS THAT DEVELOP THIS EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ST
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:38 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent | 52 min |
| Jun 4, 8:31 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 44 min |
| Jun 4, 9:40 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 50 min |
| Jun 4, 10:27 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 33 min |
| Jun 4, 10:50 PM CDT | Flash Flood Warning | LUB | Kent | 2 hr |
| Jun 4, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 45 min |
| Jun 5, 12:19 AM CDT | Severe Thunderstorm Warning | LUB | Kent | 41 min |
| Jun 5, 4:20 PM CDT | Tornado Warning | LUB | Briscoe, Hall, Motley | 25 min |
| Jun 5, 4:45 PM CDT | Tornado Warning | LUB | Briscoe, Hall, Motley | 30 min |
| Jun 5, 5:18 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall, Motley | 42 min |
| Jun 5, 6:00 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 60 min |
| Jun 5, 6:24 PM CDT | Tornado Warning | LUB | Floyd, Motley | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.